Domination of operators in the non-commutative setting

Timur Oikhberg, Eugeniu Spinu

Research output: Contribution to journalArticlepeer-review


We consider majorization problems in the non-commutative setting. More specifically, suppose E and F are ordered normed spaces (not necessarily lattices), and 0 T S in B(E; F). If S belongs to a certain ideal (for instance, the ideal of compact or Dunford-Pettis operators), does it follow that T belongs to that ideal as well? We concentrate on the case when E and F are C-algebras, preduals of von Neumann algebras, or non-commutative function spaces. In particular, we show that, for C-algebras A and B, the following are equivalent: (1) at least one of the two conditions holds: (i) A is scattered, (ii) B is compact; (2) if 0 T S : A ! B, and S is compact, then T is compact.

Original languageEnglish (US)
Pages (from-to)35-67
Number of pages33
JournalStudia Mathematica
Issue number1
StatePublished - 2013


  • C-algebra
  • Domination problem
  • Non-commutative function space
  • Operator ideal
  • Ordered Banach spaces

ASJC Scopus subject areas

  • Mathematics(all)


Dive into the research topics of 'Domination of operators in the non-commutative setting'. Together they form a unique fingerprint.

Cite this